How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26751
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

Having been on nicorette unfortunately, I've become

Customer Question

Having been on nicorette unfortunately for years, I've become 'addicted'. Never smoked, but through others who were quitting, just tried. I had become overweight because of overwork, stress, which was not my norm. The side effect was that I lost 100 lbs. Never was before, and have never been again. This was 20 years ago. Try as I might, and sometimes successfully I got off, always to start up again during times of high stress. This has caused many problems, (caps popped off, gums receding...
I am SO desperate to get off - this last time I was off for 4 months. After terrible stress, and still off I began to experience feelings of psychosis. I am 62 years old. Out of desparation, I bought just a 20 pack, and, after just ONE piece, these feelings miraculously almost instantly subsided. I am truly frighten by this happenstance. This is what I have not been able to discuss because it is so longterm and involves finding the right professional to find that I could tell the long convoluted story to. Do you have any insight as to this brain chemical experience that I have created, I am desks rare to stop this awful distructive, dibilitTing cycle.
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Chip replied 1 year ago.
Hi. Can you tell me what the psychosis symptoms were?
Customer: replied 1 year ago.
I am aware of wat psychosis is because in '06 during the surprising sudden discovery of both my heathy parents getting cancer and their 2-3 year declines, I was caring for them. During this u husband of 20 years had quadruple pass, 2 cardiac arrests, end stage renal failure, I had a car accident going back and forth, broke my back, but still prevailed to continue caring. My husbands family was totally u supporting and because they (his 4 kids) were just horrible to me, leaving me to do all, and also because they come from complete distinction, were distrustful that somehow they wouldn't be included in getting money from their fathers death - (he didn't have anything) I supported him during our 20 year marriage, and basically allowed the myth to perpetuate that their dad still had money. They even broke into my house and went through all my papers, etc while I was at my mother's funeral. I was at a low low awful point (my dad had passed 6 months earlier) my husband was at that time in a nursing home. I was with him daily, they never went to see him during this 11 month period. I became so distressed, alone (we never had any children) that I had was I guess was a breakdown, began hearing and actually seeing people, was so list that I entered a treatment hospital. This was the worst experience I ever had. God knows what they gave me, but it was a shot that put me down in a 'padded' cell. So I know what psychosis is.
Expert:  Dr. Chip replied 1 year ago.
I understand.
So are you saying you can't discuss this with your GP?
Customer: replied 1 year ago.
My doctor of 26 years retired, and as a result I have a PCP that I don't think has the ability to relate to these decades of transpired events, and unfortunately the changes in the new doctor methods gives a 'ten minute' attention period where he seems to spend more time entering things on his iPad and practimcally 0 time with as much as an opportunity to make eye contact
Expert:  Dr. Chip replied 1 year ago.
OK--so would you be willing to see a psychiatrist?
Customer: replied 1 year ago.
I was able to make a psychiatry appt but not til 8/31. In the above explanation, my auto correct typed distinction, when I meant dis function.
My desire us to see imf you had any insight to my recent episode of apparent psychosis, I'm quite frightened that I have to sustain.my mental stability by the temporary use of the gum as a seemingly unhealthy way to 'self medicate' just to keep what I perceive is an incorrect temporary (I hope) just to keep my sanity. I googled psychosis, nicotine withdrawal, and got information on scitsophrania, bipolar, and I don't totally trust what is in these sites
Expert:  Dr. Chip replied 1 year ago.
OK. Yes this is a problem for some people with nicotine withdrawal and for now I'd suggest you stick with the nicorette until you can see the psychiatrist
I personally would treat the withdrawal with Wellbutrin which should get you off the nicorette and prevent your particular withdrawal symptoms
Let me know if you need any more information please
Customer: replied 1 year ago.
My last desire is to have to enter a facility because of my last experience when then shot me up and basically put me down for days and weeks of 'double lock down' for weeks. Don't know if this is a cost effective, time necessary way to treat this
Customer: replied 1 year ago.
Are you going to call me?
Expert:  Dr. Chip replied 1 year ago.
No you don't need that and actually you could just ask your PCP for the
Wellbutrin as a way just to stop the "nicotine craving" without going into details.
Sorry, I don't do phone calls but I'd be happy to continue on this page if you need me to
Customer: replied 1 year ago.
I'm worried of any chemical brain involvement that this horrible nicorette gum has perhaps permanently cause
Customer: replied 1 year ago.
I called poison control, and they had no information
Expert:  Dr. Chip replied 1 year ago.
No, this isn't a permanent chemical brain change--I promise you that. I'd say that after about two months on the Wellbutrin you'd be able to stop it and be just fine thereafter
Customer: replied 1 year ago.
Are you still there?
Expert:  Dr. Chip replied 1 year ago.
Customer: replied 1 year ago.
I'm worried of antidepressants, because they further alter brain chemical changes, when I feel that I am so unstable and fearful of further altering whatever is happening
Expert:  Dr. Chip replied 1 year ago.
I understand but how exactly can I help you further with this?
Customer: replied 1 year ago.
I guess you are done - thank you for your help
Expert:  Dr. Chip replied 1 year ago.
My pleasure but please remember to rate my service to you